DOI: http://dx.doi.org/10.18203/2320-6012.ijrms20150182

Chlordiazepoxide induced Stevens-Johnson syndrome in acute pancreatitis

Hari Babu Ramineni, Bhuvana Boppudi, Silviya Grace B, Rakesh Yerramaneni, Vidyadhara Suryadevara

Abstract


Stevens-Johnson Syndrome (SJS) is an acute hypersensitive reaction and a life-threatening condition affecting both skin and mucous membranes. We report a case with SJS likely induced by Chlordiazepoxide. The patient undergoing treatment for acute pancreatits is prescribed with Chlordiazepoxide after administering the patient reported mild pyexia with lesions all over the body with redness. Mild peeling of the skin due to rupture of the lesions and pigmentation on the skin was observed for 3 days. Based on these finding he was diagnosed with Chlordiazepoxide induced Stevens-Johnson syndrome. The patient was administered systemic steroid therapy and treated symptomatically. Here we describe a case of Chlordiazepoxide induced SJS in acute pancreatitis patient.


Keywords


Stevens-Johnson syndrome, Chlordiazepoxide, Acute pancreatitis

Full Text:

PDF

References


British National Formulary; Committee on Safety of Medicines. Chlordiazepoxide hydrochloride, 8 April 2008. Available at: BNF.org. Accessed 8 April 2015.

Skerritt JH, Johnston GA. Enhancement of GABA binding by benzodiazepines and related anxiolytics. Eur J Pharmacol. 1983 May;89(3-4):193-8.

French LE. Toxic epidermal necrolysis and Stevens Johnson syndrome: our current understanding. Allergol Int. 2006;55(1):9-16.

Stevens AM, Johnson FC. A new eruptive fever associated with stomatitis and ophtalmia; report of two cases in children. Am J Dis Children. 1922;24:526-33.

Frisch PO, Ruiz-Maldonado R. Erythema multiforme, Stevens-Johnson syndrome and toxic epidermal necrosis. In: Freedberg IM, Eisen AZ, Wolff K, eds. Fitzpatrick’s Dermatology in General Medicine. 6th ed. New York: McGraw-Hill; 2003: 543-557.

Pirmohamed M, Lin K, Chadwick D, Park BK. TNFα promoter region gene polymorphism in carbamazepine hypersensitive patients. Neurology. 2001;56:890-6.

Wolkenstein P, Revuz J. Drug-induced severe skin reactions. Incidence, management and prevention. Drug Saf. 1995;13:56-68.

WHO-UMC. The use of the WHO-UMC system for standardized case causality assessment, 2014. Available at: http://www.WHO-UMC.org/graphics/4409.pdf. Accessed 16 November 2014.

Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther. 1981;30:239-45.